Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 394, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2000, 6:55 PM CDT for Tensas Parish, Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2000, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 13, 2000, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Tensas Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:10 PM CDT | Thunderstorm Wind | New Light, LA | Several trees were blown down and caused some minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132356 SVRJAN LAC107-140030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 655 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 730 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TENSAS PARISH...NEAR NEWLIGHT. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE RURAL AREAS AROUND NEWLIGHT OVER HIGHWAY 4. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. WITH HEAVY RAINS LOCALIZED FLOODING OF ROADS MAY BE POSSIBLE. GO INSIDE A 7STURDY BUILDING AND STAY AWAY FROM WINDOWS. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:00 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 3:00 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUL 13 2000 LARGE HIGH PRESSURE CENTER IS OVER THE CENTRAL US. FRONTAL BOUNDARY OVER NORTH/NORTH CENTRAL MS IS BECOMING DIFFUSE AND HARDER TO FIND ON THE SURFACE MAP. TEMPS ARE IN THE MID TO UPPER 90S AND DEW POINTS ARE IN THE MID AND UPPER 70S. MODELS ARE IN GOOD AGREEMENT THIS RUN. THE FORECAST PROBLEM OF THE DAY IS STILL THE WEAKENING FRONTAL BOUNDARY OVER NORTH CENTRAL MS. THE BOUNDARY IS FORECAST TO MOVE SOUTH TO AROUND AN INTERSTATE 20 LINE BEFORE BECOMING DIFFUSE. 88D INDICATING SOME CONVECTION HAS BEGUN TO BREAK OUT ALONG AND JUST AHEAD OF THE BOUNDARY...THIS ACTIVITY IS EXPECTED TO CONTINUE UNTIL AFTER SUNSET. WARM DRY AIR WILL BEGIN TO FILTER INTO MS BEHIND THE FRONTAL BOUNDARY. TEMPERATURES WILL REACH NEAR THE 100 DEGREE MARK ON FRIDAY AND SATURDAY...WITH NO PRECIPITATION FORECAST FOR THE CWFA AND HEAT INDICES APPROACHING 115. OVERNIGHT LOWS IN THE NORTHERN TIER OF ZONES WILL BE APPROACHING THE 80 DEGREE MARK..SO HEAT ADVISORY WILL BE ISSUED THROUGH SATURDAY. AS FAR AS GUIDANCE GOES...WILL GO WITH THE DRIER MOS POPS FOR TONIGHT...WITH THE LOSS OF DAYTIME HEATING CONVECTION SHOULD BEGIN TO DISSIPATE. WILL BUMP MAX TEMPS UP AGAIN...AS BOTH MODELS STILL ARE UNDERFORECASTING THE DAYTIME HIGHS. THE EXTENDED STILL LOOKS RATHER HOT AND DRY AS THE STRONG RIDGE SHIFTS EAST. QPF DISCUSSION: WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FIRING WEST AND SOUTHEAST OF THE FORECAST AREA LATE THIS AFTERNOON. THE AIRMASS ACROSS THE FORECAST AREA IS VERY UNSTABLE...EXPECT ACTIVITY TO PICK UP DURING THE LATE AFTERNOON HOURS. WILL GO WITH A COMPROMISE OF THE AVN AND ETA...A SWATH OF PRECIP...AMOUNTS AVERAGING LESS THAN ONE TENTH INCH ACROSS THE CENTRAL AND SOUTH ZONES TONIGHT (00-06Z). .PRELIM NUMBERS... JAN 74/99/75/100 2000 MEI 73/100/74/101 2000 .JAN... .LA...HEAT ADVISORY THROUGH SATURDAY 007>009. .AR...HEAT ADVISORY THROUGH SATURDAY 074>075. .MS...HEAT ADVISORY THROUGH SATURDAY 018-019-025>042.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.